Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 4:04 PM CDT for Greene County, Webster County, Missouri. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 26, 2016, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Greene County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:17 PM CDT | HAIL 0.5 | 4 Ese Elkland, MO | 0.5 INCH HAIL VIA COCORAHS REPORT |
| Apr 26, 4:20 PM CDT | HAIL 1 | 1 Nw Marshfield, MO | QUARTER SIZE HAIL 1 MILE NORTHWEST OF MARSHFIELD |
| Apr 26, 4:27 PM CDT | HAIL 1 | Marshfield, MO | QUARTER SIZE HAIL IN MARSHFIELD |
| Apr 26, 4:30 PM CDT | HAIL 1 | 3 Ese Marshfield, MO | QUARTER SIZE HAIL SOUTHEAST OF MARSHFIELD |
| Apr 26, 4:39 PM CDT | HAIL 0.75 | 5 Ne Marshfield, MO | DIME SIZE HAIL NEAR NIANGUA VIA MPING REPORT |
| Apr 26, 4:46 PM CDT | HAIL 1 | 4 Wnw Duncan, MO | QUARTER SIZE HAIL REPORTED ALONG 38 HIGHWAY NEAR HIGH PRAIRE |
| Apr 26, 4:53 PM CDT | HAIL 1 | 3 Wnw Duncan, MO | QUARTER SIZE HAIL WNW OF DUNCAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
461
WUUS53 KSGF 262104
SVRSGF
MOC077-225-262145-
/O.NEW.KSGF.SV.W.0027.160426T2104Z-160426T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
404 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 445 PM CDT
* AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARSHFIELD...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... STRAFFORD...
NIANGUA... DUNCAN...
ELKLAND... BASSVILLE...
NORTHVIEW... RADER...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3729 9318 3742 9310 3742 9308 3749 9306
3748 9269 3725 9269
TIME...MOT...LOC 2104Z 268DEG 23KT 3740 9301
HAIL...1.00IN
WIND...<50MPH
$$
GRIFFIN3 follow-up statements
637
WWUS53 KSGF 262112
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT TUE APR 26 2016
MOC077-225-262145-
/O.CON.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-GREENE MO-
412 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN WEBSTER AND NORTHEASTERN GREENE COUNTIES...
AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARSHFIELD...
MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... STRAFFORD...
NIANGUA... DUNCAN...
ELKLAND... BASSVILLE...
NORTHVIEW... RADER...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3729 9318 3742 9310 3742 9308 3749 9306
3748 9269 3725 9269
TIME...MOT...LOC 2112Z 268DEG 23KT 3740 9294
HAIL...1.25IN
WIND...<50MPH
$$
FRYE996
WWUS53 KSGF 262123
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CDT TUE APR 26 2016
MOC077-262133-
/O.CAN.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
GREENE MO-
423 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2123Z 272DEG 20KT 3738 9290
$$
MOC225-262145-
/O.CON.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-
423 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN WEBSTER COUNTY...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARSHFIELD...
MOVING EAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MARSHFIELD... NIANGUA...
DUNCAN... RADER...
NORTHVIEW...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 92 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2123Z 272DEG 20KT 3738 9290
HAIL...1.25IN
WIND...<50MPH
$$
GRIFFIN959
WWUS53 KSGF 262148
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT TUE APR 26 2016
MOC225-262154-
/O.EXP.KSGF.SV.W.0027.000000T0000Z-160426T2145Z/
WEBSTER MO-
448 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEBSTER COUNTY WILL
EXPIRE AT 445 PM CDT...
THE WARNING WILL BE ALLOWED TO EXPIRE FOR NORTHWESTERN WEBSTER
COUNTY. A NEW WARNING WAS ISSUED FURTHER EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3728 9307 3749 9300 3748 9269 3725 9269
TIME...MOT...LOC 2143Z 268DEG 23KT 3738 9290
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:50 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 26, 2:50 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT TUE APR 26 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider cancelling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Pilots flying in and out of the southwest Missouri airports will need to monitor the radar today and tonight. A big storm system was approaching the region from the west, which will force showers and thunderstorms later today and tonight. Some thunderstorms were already ongoing across central Missouri, and are expected to slowly drift into far southern Missouri by this afternoon. Surface winds could be gusty at times this afternoon. If any storms directly impacts an airfield, look for significantly reduced flight conditions, especially if some of these storms become severe. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous weather outlook, Apr 26, 3:15 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 315 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STORMS COULD CONTAIN WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THE PRIMARY WAVE OF SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 10 PM THIS EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Apr 26, 11:20 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND DMG VERSAILLES 38.43N 92.84W
04/26/2016 MORGAN MO EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.
1112 AM TSTM WND DMG SYRACUSE 38.67N 92.87W
04/26/2016 MORGAN MO LAW ENFORCEMENT
POWERLINES DOWN ALONG HIGHWAY 50.
&&
HATCHLocal storm report, Apr 26, 11:21 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM TSTM WND DMG 7 N VERSAILLES 38.53N 92.84W
04/26/2016 MORGAN MO EMERGENCY MNGR
SEVERAL LARGE TREES DOWN.
&&
HATCHLocal storm report, Apr 26, 11:30 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HAIL STOVER 38.44N 92.99W
04/26/2016 E0.88 INCH MORGAN MO BROADCAST MEDIA
RELAYED FROM SOCIAL MEDIA
&&
HATCHLocal storm report, Apr 26, 12:00 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HAIL ELDON 38.35N 92.58W
04/26/2016 E1.00 INCH MILLER MO EMERGENCY MNGR
&&
DCRAMERLocal storm report, Apr 26, 12:57 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 7 SW BLAND 38.23N 91.72W
04/26/2016 M0.75 INCH MARIES MO TRAINED SPOTTER
&&
PWLocal storm report, Apr 26, 1:52 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL 2 SE ROLLA 37.93N 91.75W
04/26/2016 E0.75 INCH PHELPS MO PUBLIC
PENNY SIZE HAIL REPORTED 2 MILES SE OF ROLLA.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:26 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 49 min |
| Apr 26, 10:47 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 43 min |
| Apr 26, 11:14 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 46 min |
| Apr 26, 4:16 PM CDT | Special Weather Statement | SGF | Texas | 44 min |
| Apr 26, 4:23 PM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Apr 26, 4:41 PM CDT | Special Weather Statement | SGF | Texas | 34 min |
| Apr 26, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 46 min |
| Apr 26, 5:09 PM CDT | Special Weather Statement | SGF | Webster | 51 min |
| Apr 26, 5:29 PM CDT | Special Weather Statement | SGF | Wright | 46 min |
| Apr 26, 5:48 PM CDT | Special Weather Statement | SGF | Douglas | 42 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.